0
RESEARCH PAPERS

Similar Solutions of Brinkman Equations for a Two-Dimensional Plane Jet in a Porous Medium

[+] Author and Article Information
R. Friedrich, N. Rudraiah

UGC-DSA Centre in Fluid Mechanics, Department of Mathematics, Central College, Bangalore University, Bangalore-560001, India

J. Fluids Eng 105(4), 474-478 (Dec 01, 1983) (5 pages) doi:10.1115/1.3241033 History: Received July 20, 1982; Online October 26, 2009

Abstract

The similar solution of the Brinkman equations for flow of a plane jet issuing into a fluid saturated porous medium is studied. The velocity field is determined in the plane of physical as well as transformed coordinates. It is shown that the jet in a porous medium is of finite length in contrast to the infinite length in the case of pure viscous flow. The difference in the volume rate of discharge and the width of the jet between the Brinkman model and the pure viscous case is brought out clearly and it is shown that the Darcy resistance tends to make the jet broader. Near the origin, the streamlines show an entrainment of fluid from infinity which results in negative transverse velocity.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In